Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 79, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Apr 14, 2021, 5:03 AM EDT. It took effect at Apr 14, 2021, 6:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2021, 5:03 AM EDT (09:03 UTC)
- In effect from
- Apr 14, 2021, 6:00 PM EDT
- Expired
- Apr 14, 2021, 9:32 PM EDT
- In force
- 4 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted.
506 WHUS71 KLWX 140903 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 503 AM EDT Wed Apr 14 2021 ANZ531>534-537-539>541-543-141715- /O.NEW.KLWX.SC.Y.0079.210414T2200Z-210415T0600Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Tangier Sound and the inland waters surrounding Bloodsworth Island- 503 AM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM EDT THURSDAY... * WHAT...Southeast winds 5 to 10 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from Pooles Island MD to Smith Point VA, Tidal Potomac from Cobb Island MD to Smith Point VA, Chester River to Queenstown MD, Eastern Bay, Choptank River to Cambridge MD and the Little Choptank River, and Tangier Sound and the inland waters surrounding Bloodsworth Island. * WHEN...From 6 PM this evening to 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
852 WHUS71 KLWX 141428 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1028 AM EDT Wed Apr 14 2021 ANZ531>534-537-539>541-543-142230- /O.CON.KLWX.SC.Y.0079.210414T2200Z-210415T0600Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Tangier Sound and the inland waters surrounding Bloodsworth Island- 1028 AM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM EDT THURSDAY... * WHAT...South wind this evening becoming east overnight around 10 knots with gusts up to 20 knots. * WHERE...Chesapeake Bay from Pooles Island MD to Smith Point VA, Chester River to Queenstown MD, Eastern Bay, Tangier Sound and the inland waters surrounding Bloodsworth Island, Choptank River to Cambridge MD and the Little Choptank River, and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...From 6 PM this evening to 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DHOF
515 WHUS71 KLWX 141838 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 238 PM EDT Wed Apr 14 2021 ANZ531>534-537-539>541-543-150600- /O.CON.KLWX.SC.Y.0079.210414T2200Z-210415T0600Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Tangier Sound and the inland waters surrounding Bloodsworth Island- 238 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM EDT THURSDAY... * WHAT...Southeast winds 5 to 10 kt with gusts up to 20 kt expected. * WHERE...Chesapeake Bay from Pooles Island MD to Smith Point VA, Chester River to Queenstown MD, Eastern Bay, Tangier Sound and the inland waters surrounding Bloodsworth Island, Choptank River to Cambridge MD and the Little Choptank River, and Tidal Potomac from Cobb Island MD to Smith Point VA. * WHEN...From 6 PM this evening to 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
556 WHUS71 KLWX 142007 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 407 PM EDT Wed Apr 14 2021 ANZ531>534-537-539>541-543-150415- /O.CON.KLWX.SC.Y.0079.210414T2200Z-210415T0600Z/ /O.NEW.KLWX.SC.Y.0080.210415T1800Z-210416T1100Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Tangier Sound and the inland waters surrounding Bloodsworth Island- 407 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 7 AM EDT FRIDAY... * WHAT...For the first Small Craft Advisory, southeast winds 5 to 10 kt with gusts up to 20 kt expected. For the second Small Craft Advisory, northwest winds 5 to 15 kt with gusts up to 25 kt expected. * WHERE...Chesapeake Bay from Pooles Island MD to Smith Point VA, Tidal Potomac from Cobb Island MD to Smith Point VA, Chester River to Queenstown MD, Eastern Bay, Choptank River to Cambridge MD and the Little Choptank River, and Tangier Sound and the inland waters surrounding Bloodsworth Island. * WHEN...For the Small Craft Advisory, until 2 AM EDT Thursday. For the Small Craft Advisory, from 2 PM Thursday to 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530-535-536-538-542-150415- /O.NEW.KLWX.SC.Y.0080.210415T1800Z-210416T1100Z/ Chesapeake Bay north of Pooles Island MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Patuxent River to Broomes Island MD- 407 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 7 AM EDT FRIDAY... * WHAT...Northwest winds 5 to 10 kt with gusts up to 20 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Chesapeake Bay north of Pooles Island MD, Patapsco River including Baltimore Harbor, and Patuxent River to Broomes Island MD. * WHEN...From 2 PM Thursday to 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
514 WHUS71 KLWX 150132 MWWLWX URGENT - MARINE WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 932 PM EDT Wed Apr 14 2021 ANZ531>534-537-539>541-543-150945- /O.CAN.KLWX.SC.Y.0079.000000T0000Z-210415T0600Z/ /O.CON.KLWX.SC.Y.0080.210415T1800Z-210416T1100Z/ Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Cobb Island MD to Smith Point VA- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Tangier Sound and the inland waters surrounding Bloodsworth Island- 932 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THURSDAY TO 7 AM EDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 5 to 15 kt with gusts up to 25 kt expected. * WHERE...Chesapeake Bay from Pooles Island MD to Smith Point VA, Chester River to Queenstown MD, Tangier Sound and the inland waters surrounding Bloodsworth Island, Choptank River to Cambridge MD and the Little Choptank River, Tidal Potomac from Cobb Island MD to Smith Point VA, and Eastern Bay. * WHEN...From 2 PM Thursday to 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ530-535-536-538-542-150945- /O.CON.KLWX.SC.Y.0080.210415T1800Z-210416T1100Z/ Chesapeake Bay north of Pooles Island MD- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Patapsco River including Baltimore Harbor- Patuxent River to Broomes Island MD- 932 PM EDT Wed Apr 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THURSDAY TO 7 AM EDT FRIDAY... * WHAT...Northwest winds 5 to 10 kt with gusts up to 20 kt expected. * WHERE...Tidal Potomac River from Key Bridge to Cobb Island MD, Patapsco River including Baltimore Harbor, Patuxent River to Broomes Island MD, and Chesapeake Bay north of Pooles Island MD. * WHEN...From 2 PM Thursday to 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 3:59 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 14, 3:59 AM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
359 AM EDT Wed Apr 14 2021
.SYNOPSIS...
Low pressure and its associated cold front will move across the
area Thursday afternoon. Weak high pressure will gradually build
over the region Friday and into early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Showers are expected to break out later this morning as heights
aloft fall and upper difluence increases ahead of an upper low
dropping from the Great Lks into the northern Mid-Atlc region.
At the surface, a low pressure center is expected to form over
srn VA tonight and move east of the area Thursday afternoon.
Showers will begin to taper off from west to east overnight
this evening as drier works its way into the area behind
exiting low pressure center. Areas of stratus and/or fog will
likely develop overnight due to light onshore flow and wet
soils.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Upper low over southwestern Ontario Thursday will move ESE
along the PA/NY border to srn New England by Fri afternoon.
Upslope rain showers are likely Thu, while east of the mtns,
strengthening NW downslope flow should discourage development of
showers. Showers over the mtns will turn into snow showers Thu
night with a coating to half inch of snow possible.
Upper low/trough axis crosses the area late Thu night with mid-
level subsidence/drying expected Fri into the weekend. However,
it will be cloudy, cool, and breezy with gusts 30-35 mph
possible.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
The blocked upper level flow pattern seen in the previous days will
begin to break down on Saturday, with quasi-zonal flow returning.
That being said, our region will reside under a fairly strong jet
streak into Saturday evening, with an impules of upper-level energy
also sliding by near/north of the area. Could expect to see some
showers on Saturday evening into Sunday as a result. Then another
piece of upper-level energy swings through Sunday, with yet anothe
rchance for rain showers.
The beginnning of next week brings a lot more uncertainty into the
forecast. The upper-level pattern remeturnains very active, with
both the polar and subtropical jets streams coming into play. Can't
rule out rain either day on Mon/Tue, so keeping chance POPs in there
until a timeframe can be better nailed down.
Temps during this period gradually warm from the mid 60s to upper
60s with overnight lows in the upper 30s (mountains) to mid 40s
(elsewhere).
High pressure should return to the region towards the middle of next
week.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
Developing IFR cigs with showers this afternoon with LIFR
conditions cigs/vsbys possible overnight as showers exit.
Breezy/windy Thu night and Fri with bkn cigs 035.
VFR conditions expected Saturday amid a break in the shower action.
Off and on howers possible Saturday evening through Sunday though,
with some restrictions possible at times, but should remain mostly
VFR.
&&
.MARINE...
SCA conditions appear likely this evening over the lower and
middle Chesapeake Bay and lower Potomac River, and then, all
waters late Thursday through Friday night.
No marine hazards expected for the weekend as light winds are
expected over the waters. Off and on showers Saturday night through
Sunday though, but don't expect much in the way of wind from those
either.
&&
.TIDES/COASTAL FLOODING...
Minor coastal flooding is expected at Annapolis and DC
Waterfront through Wed night before winds become NW Thursday.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Coastal Flood Advisory until 10 AM EDT this morning for MDZ014.
Coastal Flood Advisory until 7 AM EDT this morning for MDZ017.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 6 PM this evening to 2 AM EDT
Thursday for ANZ531>534-537-539>541-543.
&&
SYNOPSIS...LFR
NEAR TERM...LFR/KJP
SHORT TERM...LFR
LONG TERM...CJL
AVIATION...LFR/CJL
MARINE...LFR/CJL
TIDES/COASTAL FLOODING...LFRHazardous weather outlook, Apr 13, 4:56 PM EDT, 12 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 456 PM EDT Tue Apr 13 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-141000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 456 PM EDT Tue Apr 13 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-141000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 456 PM EDT Tue Apr 13 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-141000- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 456 PM EDT Tue Apr 13 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:07 PM EDT | Small Craft Advisory | LWX | 66 hr | |
| Apr 13, 9:05 PM EDT | Coastal Flood Advisory | LWX | Anne Arundel, Baltimore, Harford, Saint Mary's, City of Baltimore | 15 hr |
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.